Alert archive / California / Wind Advisories in 2006

Wind Advisory 9, NWS Medford, OR

February 26, 2006Siskiyou County, California

NWS Medford, OR issued this wind advisory at Feb 26, 2006, 9:00 AM PST for Siskiyou County, California. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Feb 26, 2006, 9:00 AM PST (17:00 UTC)
Expired
Feb 26, 2006, 2:10 PM PST
In force
5 hr
Issued by
NWS Medford, OR

County Siskiyou County, CA

The radar

The Medford radar (KMAX), 56 km from the middle of the area, began a volume at 17:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 12:00Z, 5.0 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 12:00Z on 2006-02-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 12:00Z on 2006-02-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 299 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2305 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
299 m²/s²
0-3 km storm-relative helicity
422 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KMFR 261700
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
900 AM PST SUN FEB 26 2006

CAZ081-270100-
/O.NEW.KMFR.WI.Y.0009.060226T1700Z-060227T1200Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
900 AM PST SUN FEB 26 2006

...WIND ADVISORY IN EFFECT UNTIL 4 AM PST MONDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND 
ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM PST MONDAY FOR THE 
SHASTA VALLEY.

LOW PRESSURE OFF THE OREGON COAST WILL PRODUCE STRONG SOUTH TO 
SOUTHEAST WINDS IN THE SHASTA VALLEY TODAY THROUGH TONIGHT. SOUTHEAST
WINDS OF 15 TO 30 MPH WITH GUSTS OF 45 TO 50 MPH ARE EXPECTED. THE
WINDS WILL BE STRONGEST NEAR WEED...AND WILL DECREASE MONDAY MORNING.

HIGH PROFILE VEHICLES SHOULD USE CAUTION DRIVING ON INTERSTATE 5
NEAR WEED.

$$

STAVISH
1 follow-up statement
000 
WWUS76 KMFR 262210
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
210 PM PST SUN FEB 26 2006

CAZ081-270615-
/O.UPG.KMFR.WI.Y.0009.000000T0000Z-060227T1200Z/
/O.NEW.KMFR.HW.W.0012.060226T2210Z-060227T0800Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
210 PM PST SUN FEB 26 2006

...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT PST TONIGHT...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT PST TONIGHT. THE WIND
ADVISORY IS NO LONGER IN EFFECT. 

LOW PRESSURE OFF THE OREGON COAST WILL PRODUCE STRONG SOUTH TO
SOUTHEAST WINDS IN THE SHASTA VALLEY THROUGH THIS EVENING. SOUTHEAST
WINDS OF 25 TO 40 MPH WITH GUSTS TO 60 MPH ARE EXPECTED. THE WINDS
WILL BE STRONGEST NEAR WEED...AND WILL DECREASE LATE TONIGHT.

HIGH PROFILE VEHICLES SHOULD USE CAUTION DRIVING ON INTERSTATE
5 NEAR WEED. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

ORZ021-022-270615-
/O.NEW.KMFR.HW.W.0012.060226T2210Z-060227T0800Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
210 PM PST SUN FEB 26 2006

...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT PST TONIGHT...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT PST TONIGHT. 

A STRONG LOW PRESSURE SYSTEM OFF THE OREGON COAST WILL PRODUCE
SOUTH WINDS OF 25 TO 40 MPH WITH POSSIBLE GUSTS TO 60 MPH ALONG
THE COASTAL AREAS THROUGH MIDNIGHT. THE WINDS WILL DECREASE
THEREAFTER AS THE LOW PRESSURE SYSTEM PROGRESSES NORTH AND
WEAKENS.

SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR
MORE CAN LEAD TO PROPERTY DAMAGE.

$$

ORZ026-270615-
/O.NEW.KMFR.WI.Y.0010.060226T2210Z-060227T0800Z/
JACKSON COUNTY-
INCLUDING THE CITIES OF...MEDFORD...ASHLAND
210 PM PST SUN FEB 26 2006

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT PST TONIGHT...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT PST TONIGHT. 

A STRONG LOW PRESSURE SYSTEM OFF THE OREGON COAST WILL PRODUCE
STRONG SOUTH WINDS OF 25 TO 35 MPH WITH POSSIBLE GUSTS OF 45 TO
55 MPH. THE WINDS WILL DECREASE LATE TONIGHT AS THE LOW PRESSURE
SYSTEM MOVES NORTH AND WEAKENS.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

STAVISH

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this wind advisory went out at Feb 26, 8:50 AM PST, 10 minutes earlier.

Area forecast discussion, Feb 26, 8:50 AM PST, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
850 AM PST SUN FEB 26 2006

.DISCUSSION...UPDATING MORNING ZONES TO ACCOUNT FOR A LITTLE MORE
WIND ACROSS THE AREA. SURFACE LOW PRESENTLY NEAR 988 MB OFF THE SRN
OR COAST WILL MOVE NORTH THROUGH THIS AFTERNOON. SOME 60 KT GUSTS
LOOK LIKELY AT THE HEADLANDS HOWEVER THE GRADIENT SUPPORTS A SE TO S
WIND ALONG THE COAST AND THIS SHOULD PREVENT ANY SEVERE GUSTINESS
FROM GETTING TO THE PUBLIC ZONES. STILL SHOULD GET PRETTY GUSTY
THOUGH.

ALSO...ISSUING A WIND ADVISORY FOR THE SHASTA VALLEY WHERE WINDS
SHOULD GUST 45-50 MPH THROUGH TONIGHT.

UPSLOPE PRECIP WILL INCREASE TONIGHT OVER SISKIYOU COUNTY WHERE SNOW
LEVELS WILL BE PRETTY HIGH...BUT WARNING HEADLINE LOOKS FINE THERE
FOR NOW.

MAJOR DIFFERENCES APPEAR BETWEEN THE NAM AND THE GFS FOR LATER
MONDAY THROUGH EARLY TUESDAY WHEN THE GFS DEVELOPS A 990 MB LOW
COMING UP FROM OFF THE SFO AREA AND INTO THE NE CA AREA BY EARLY
TUES MORNING. IS THIS COMES TRUE...WE WOULD PROBABLY NEED AT LEAST
WIND ADVISORY HEADLINES FOR ALL OF THE EAST. WELL BE DIGGING IN TO
THIS FOR AFTN PACKAGE.

&&

.AVIATION...VFR CONDITIONS UNDER SCATTERED TO BROKEN MID/HIGH LEVEL
CLOUDS. MVFR CEILINGS MOVING INTO THE COASTAL AREA THIS AFTERNOON.

&&

WATCHES/WARNINGS/ADVISORIES...
OR...GALE WARNING FLORENCE TO CA BORDER 0-60NM.
CA...GALE WARNING OR BORDER TO PT. ST. GEORGE 0-60NM.
     WINTER STORM WARNING ABOVE 5500 FT TNT-MON ZONES 080-082-083.
     WIND ADVISORY SHASTA VALLEY ZONE 081 THRU TNT.

MTS
ALSO VISIT THE NWS ON THE WEB AT WWW.WEATHER.GOV/MEDFORD
Hazardous weather outlook, Feb 26, 5:27 AM PST, 3 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
527 AM PST SUN FEB 26 2006

PZZ350-353-356-370-373-376-271425-
CAPE ARAGO TO FLORENCE, OR 20 TO 60 NM-
CAPE ARAGO TO FLORENCE, OR WESTWARD 20 NM-
CAPE BLANCO TO CAPE ARAGO, OR 20 TO 60 NM-
CAPE BLANCO TO CAPE ARAGO, OR WESTWARD 20 NM-
PT. ST. GEORGE, CA TO CAPE BLANCO, OR 20 TO 60 NM-
PT. ST. GEORGE, CA TO CAPE BLANCO, OR WESTWARD 20 NM-
527 AM PST SUN FEB 26 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

GALE WARNING THROUGH LATE TONIGHT. SEE PDXCWFMFR FOR DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

CAZ080-082-083-271425-
NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-
SOUTH CENTRAL SISKIYOU COUNTY-WESTERN SISKIYOU COUNTY-
527 AM PST SUN FEB 26 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

WINTER STORM WARNING 4PM THIS AFTERNOON TO 4PM MONDAY ABOVE 5500
FEET. SEE PDXWSWMFR FOR DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

WINTER STORM WARNING MONDAY ABOVE 5500 FEET. SEE PDXWSWMFR FOR
DETAILS.

HESS

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 26, 4:05 AM PSTWinter Storm WarningMFRSiskiyou47 hr
Feb 26, 2:10 PM PSTHigh Wind WarningMFRSiskiyou13 hr

Nearby

Wind Advisories in California, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.